MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NGEN GENERATOR; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC NGEN GENERATOR; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D138401
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Fistula (1862)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an atrio-esophageal fistula (aef) occurred after an atrial fibrillation (afib) ablation procedure with a qdot catheter and ngen generator.It was reported that an aef was noticed in the patient.It is unknown what date the injury was discovered, or if it occurred during the atrial fibrillation case, how the aef was discovered, or how it was confirmed.The patient was observed under critical condition and required intervention extended hospitalization for observation.The patient was stable at the time of reporting.The information received indicated that the esophageal injury was confirmed.The number of performed ablations was 228 with radiofrequency energy delivered.The generator ablation mode used was qmode+ on posterior wall, and the force visualization features used dashboard, vector, and visitag.The visitag parameters for stability module used range 2-2.5mm and time 3-5sec.The additional filter used with the visitag was ablation index, with color option prospectively used was other tag index.The correct catheter settings were selected on the generator, and no issues with flow rate change at the start of ablation.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc, or its employees that the report constitutes an admission that the product, biosense webster inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
It was reported that an atrio-esophageal fistula (aef) occurred after an atrial fibrillation (afib) ablation procedure with a qdot catheter and ngen generator.It was reported that an aef was noticed in the patient.It is unknown what date the injury was discovered, or if it occurred during the atrial fibrillation case, how the aef was discovered, or how it was confirmed.The patient was observed under critical condition and required intervention extended hospitalization for observation.The patient was stable at the time of reporting.The information received indicated that the esophageal injury was confirmed.Device investigation details: technical services performed remote evaluation of the device.Work order service report was sent to johnson & johnson medtech for analysis.It was reported that no failure was found in the system.The work order was created for documentation purposes.System is working as intended.A device history record evaluation was performed for the finished device number, and no internal actions related to the reported complaint condition were identified.All devices are manufactured, inspected, and released to approved specifications as part of the quality process.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 9-sep-2025, additional information was received indicating they don¿t have exact numbers of ablations delivere; but approximately around 200.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
NGEN GENERATOR
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FLEX
hamatechet 2
migdal haemek
IS  
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22852497
Report Number2029046-2025-02762
Device Sequence Number20926168
Product Code OAE
UDI-Device Identifier10846835018080
UDI-Public(01)10846835018080(11)230215
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD138401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer08/20/2025
09/09/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date09/05/2025
10/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; UNKNOWN OCTARAY¿ CATHETER.; UNKNOWN WEBSTER® CS CATHETER.
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient SexFemale